Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 82, NWS Cheyenne, WY

December 20, 20094 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Dec 20, 2009, 1:22 PM MST for 4 counties in Wyoming. It took effect at Dec 21, 2009, 2:00 AM MST. It was in force for 10 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 20, 2009, 1:22 PM MST (20:22 UTC)
In effect from
Dec 21, 2009, 2:00 AM MST
Expired
Dec 21, 2009, 12:25 PM MST
In force
10 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 8:20 AM MSTNON-TSTM WND GST 63Bordeaux, WYBETWEEN 8 AND 11 AM WIND GUSTS HAVE RANGED FROM 43 TO 63 MPH.
Dec 21, 9:30 AM MSTNON-TSTM WND GST 595 Ssw I-80 Exit 345, WYBETWEEN 915 AM AND 1115 AM WIND GUSTS HAVE RANGED FROM 51 TO 59 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 202022
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
122 PM MST SUN DEC 20 2009

...VERY WINDY CONDITIONS ARE EXPECTED ACROSS PORTIONS OF SOUTHEAST
WYOMING LATE TONIGHT THROUGH MONDAY AFTERNOON...

.A LARGE PRESSURE DIFFERENCE ACROSS THE REGION WILL COMBINE WITH
STRONG WINDS ALOFT TO PRODUCE STRONG AND GUSTY SURFACE WINDS LATE
TONIGHT THROUGH MONDAY AFTERNOON. WESTERLY WINDS WILL BE STRONGEST
IN AREAS ALONG THE CENTRAL AND SOUTHERN LARAMIE RANGE AND THE
NORTHERN FOOTHILLS OF THE SNOWY RANGE.

WYZ106-110-116-117-210600-
/O.UPG.KCYS.HW.A.0016.091221T0900Z-091221T2300Z/
/O.NEW.KCYS.HW.W.0082.091221T0900Z-091221T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
122 PM MST SUN DEC 20 2009

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 3 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 3 PM MST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WESTERLY WINDS WILL DEVELOP ALONG CENTRAL AND
  SOUTHERN PORTIONS OF THE LARAMIE RANGE AND THE NORTHERN
  FOOTHILLS OF THE SNOWY RANGE LATE TONIGHT. THESE WINDS ARE
  EXPECTED TO PERSIST THROUGH MONDAY AFTERNOON.

* WINDS...WESTERLY WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE LIKELY OVER THE WARNING AREA.

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS ESPECIALLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE
  VEHICLES. THIS INCLUDES A PORTION OF INTERSTATE 25 NEAR THE
  COLORADO BORDER AND FROM NORTH OF CHEYENNE TO WHEATLAND. THE
  STRONG WINDS WILL ALSO AFFECT INTERSTATE 80 NEAR ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WEILAND
3 follow-up statements
000 
WWUS75 KCYS 210553
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1053 PM MST SUN DEC 20 2009

...VERY WINDY CONDITIONS WILL DEVELOP ACROSS PARTS OF SOUTHEAST
WYOMING LATE TONIGHT AND CONTINUE THROUGH MONDAY AFTERNOON...

.A LARGE DIFFERENCE ACROSS THE REGION WILL COMBINE WITH INCREASING
WINDS ALOFT TO PRODUCE STRONG AND GUSTY WEST WINDS LATE TONIGHT
THROUGH MONDAY AFTERNOON. THE WINDS WILL BE STRONGEST IN AREAS 
ALONG THE CENTRAL AND SOUTHERN LARAMIE RANGE AND IN THE NORTHERN
FOOTHILLS OF THE SNOWY RANGE.

WYZ106-110-116-117-211330-
/O.CON.KCYS.HW.W.0082.091221T0900Z-091221T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1053 PM MST SUN DEC 20 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 3 PM MST
MONDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 3 PM MST
MONDAY. 

* TIMING...STRONG WEST WINDS WILL DEVELOP ALONG CENTRAL AND
  SOUTHERN PORTIONS OF THE LARAMIE RANGE AND NEAR THE NORTHERN
  FOOTHILLS OF THE SNOWY RANGE LATE TONIGHT. THE WINDS ARE
  EXPECTED TO PERSIST THROUGH MONDAY AFTERNOON.

* WINDS...WEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS
  IN EXCESS OF 60 MPH OVER THE WARNING AREA.

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL 
  CONDITIONS ESPECIALLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE 
  VEHICLES. THIS INCLUDES A PORTION OF INTERSTATE 25 NEAR THE 
  COLORADO BORDER AND FROM NORTH OF CHEYENNE TO WHEATLAND. THE 
  STRONG WINDS WILL ALSO AFFECT INTERSTATE 80 NEAR ARLINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

JLH
000 
WWUS75 KCYS 211254
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
554 AM MST MON DEC 21 2009

...VERY WINDY CONDITIONS WILL OCCUR ACROSS PARTS OF SOUTHEAST
WYOMING TODAY...

.A LARGE DIFFERENCE ACROSS THE REGION WILL COMBINE WITH INCREASING
WINDS ALOFT TO PRODUCE STRONG AND GUSTY WEST WINDS TODAY. THE
WINDS WILL BE STRONGEST IN AREAS ALONG THE CENTRAL AND SOUTHERN
LARAMIE RANGE AND IN THE NORTHERN FOOTHILLS OF THE SNOWY RANGE
THROUGH THE LATE AFTERNOON.

WYZ106-110-116-117-212200-
/O.CON.KCYS.HW.W.0082.000000T0000Z-091221T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
554 AM MST MON DEC 21 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS
AFTERNOON. 

* TIMING...WEST WINDS WILL CONTINUE TO INCREASE THIS MORNING AND
  BECOME VERY STRONG ALONG CENTRAL AND SOUTHERN PORTIONS OF THE
  LARAMIE RANGE AND NEAR THE NORTHERN FOOTHILLS OF THE SNOWY
  RANGE. THE WINDS ARE EXPECTED TO PERSIST THROUGH THE AFTERNOON.

* WINDS...WEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH 
  GUSTS IN EXCESS OF 60 MPH OVER THE WARNING AREA. 

* IMPACTS...THE STRONG WINDS WILL CREATE HAZARDOUS TRAVEL
  CONDITIONS ESPECIALLY FOR THOSE IN LIGHTWEIGHT OR HIGH PROFILE
  VEHICLES. THIS INCLUDES A PORTION OF INTERSTATE 25 NEAR THE
  COLORADO BORDER AND WHITAKER...AND ALSO FROM CHUGWATER TO
  WHEATLAND. THE STRONG WINDS WILL ALSO AFFECT INTERSTATE 80 NEAR
  ARLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
000 
WWUS75 KCYS 211925
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1225 PM MST MON DEC 21 2009

...HIGH WIND WARNING HAS BEEN CANCELLED...

WYZ106-110-116-117-212030-
/O.CAN.KCYS.HW.W.0082.000000T0000Z-091221T2200Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
1225 PM MST MON DEC 21 2009

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DROPPED BELOW HIGH WIND CRITERIA OVER THE LAST FEW
HOURS ACROSS THE AREA...THEREFORE THE HIGH WIND WARNING HAS BEEN
CANCELLED. WINDY CONDITIONS WILL STILL OCCUR THROUGH THE AFTERNOON
BEFORE DIMINISHING AFTER SUNSET THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 20, 8:51 AM MST, 4 hours 31 minutes earlier.

Area forecast discussion, Dec 20, 8:51 AM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
851 AM MST SUN DEC 20 2009

.DISCUSSION...TEMPERATURES HAD A MILD START THIS MORNING OVER MUCH
OF THE CWA.  SOME LOCATIONS WERE ALREADY JUST SEVERAL DEGREES FROM
THEIR EXPECTED HIGH TEMPERATURES FOR THE DAY.  WITH WARMER 700 MB
TEMPERATURES AND A WESTERLY SURFACE PRESSURE GRADIENT...READINGS
SHOULD BE SEVERAL DEGREES WARMER THAN THOSE OF SATURDAY.  THE
WARMEST READINGS WILL AGAIN BE JUST TO THE LEE OF THE LARAMIE RANGE.
A SHALLOW SURFACE COLD FRONT WAS LOCATED FROM NEAR KRAP TO NEAR KLWT
AT 12Z.  THE FRONT SHOULD CONTINUE TO MOVE SLOWLY SOUTH AND BY 00Z
WILL BE NEAR A KAIA TO KLSK LINE IN THE CWA.  BEHIND THE FRONT WILL
BE A COOLER AIR MASS AND HIGHS COULD BE REACHED PRIOR TO ITS PASSAGE
IN THE NORTHEAST CORNER OF THE CWA TODAY.  CLOUDS WILL BE AT A
MINIMUM TODAY IN MOST PLACES.  THE EXCEPTIONS WILL BE THE NORTHEAST
CORNER WHERE THERE WILL BE MID CLOUDS AND IN CARBON COUNTY WHERE AT
LEAST THROUGH THE MORNING CLOUDS BETWEEN 2 AND 3 THOUSAND FEET MSL
WILL PERSIST.  WINDS WILL ALSO GRADUALLY INCREASE TODAY AS THE
LOW LEVEL HEIGHT DIFFERENCE ACROSS THE CWA BECOMES GREATER.  A
RECENT FORECAST UPDATE WAS ISSUED FOR THE SLIGHT ADJUSTMENTS TO
TEMPERATURES AND CLOUD COVER.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 501 AM MST SUN DEC 20 2009/...

SHORT TERM...TODAY THROUGH MONDAY NIGHT...WINDS HAVE EASED SOME
OVERNIGHT AS A WEAK SHORTWAVE PASSES THROUGH WYOMING AND THE LOW
LEVEL PRESSURE GRADIENT RELAXES. ADDITIONALLY...A FRONTAL BOUNDARY
HAS ALSO MOVED THROUGH THE EASTERN ZONES WITH WEAK PRESSURE RISES
DEPICTED ON MSAS PLOT OF PRESSURE CHANGE. THIS IS ALSO CONTRIBUTING
TO A WEAKENING OF THE STRONGER WINDS PARTICULARLY NEAR ARLINGTON AND
BORDEAUX. THIS WILL BE A FAIRLY BRIEF LULL AS THE PRESSURE GRADIENT
WILL TIGHTEN LATER TODAY AS THE SFC LEE TROUGH DEEPENS IN RESPONSE
TO ANOTHER SHORTWAVE THAT WILL MOVE ACROSS WYOMING LATE TONIGHT.
GUIDANCE SUGGESTS THAT THE PRESSURE GRADIENT WILL TIGHTEN SUFFICIENT
ENOUGH THAT WESTERLY WINDS WILL INCREASE IN THE TYPICAL WIND PRONE
AREAS OF SOUTHEAST WYOMING. THE STRONG GRADIENT COMBINED WITH 700 MB
WINDS APPROACHING 60 KT MIDDAY MONDAY AND A ROBUST LOW LEVEL
INVERSION WILL CREATE THE POTENTIAL FOR STRONG AND GUSTY WINDS TO
OCCUR. THUS HAVE ISSUED A HIGH WIND WATCH FOR AREAS IN THE CENTRAL
AND SOUTHERN LARAMIE RANGE IN ADDITION TO THE NORTH SNOWY RANGE
FOOTHILLS WHICH TYPICALLY SEE STRONG WINDS IN THIS PATTERN. WINDS
WILL PERSIST AT 25 TO 35 WITH GUSTS TO 50 MPH ACROSS THIS AREA
THROUGH MOST OF TODAY AND THEN INCREASE OVERNIGHT WITH THE POTENTIAL
TO EXCEED HIGH WIND CRITERIA WITH GUSTS OVER 60 MPH. GUIDANCE SHOWS
THE HIGH WINDS LASTING THROUGH MUCH OF THE DAY BEFORE DIMINISHING IN
THE LATE AFTERNOON AS THE SHORTWAVE SHIFTS TO THE EAST. DURING THIS
TIME...EXPECT OROGRAPHIC SNOW SHOWERS TO OCCUR IN MOIST UPSLOPE FLOW
THROUGH MONDAY EVENING. MONDAY NIGHT WILL BE DRY WITH LIGHTER WINDS
IN ANTICIPATION OF THE NEXT...AND MUCH STRONGER STORM SYSTEM FOR
MIDWEEK.

LONG TERM...TUESDAY THROUGH SATURDAY...
MEDIUM RANGE MODEL SOLUTIONS ARE BECOMING MORE SIMILAR IN THEIR
PATTERN EVOLUTION FOR THE TUE NT/WED SYSTEM...BUT CONTINUE TO
STRUGGLE ON JUST HOW THE SECONDARY ENERGY PHASES WITH THE INITIAL
SYSTEM LATE IN THE WEEK. INITIALLY...UPPER TROUGH WILL EXTEND
ALONG THE PACIFIC COAST...WITH BACKING SOUTHWEST FLOW ACROSS THE
INTERMOUNTAIN WEST. ALL OF THE OPERATIONAL RUNS OUTSIDE OF THE 00Z
GFS KEEP THE UPPER SYSTEM CLOSED AS IT DROPS THROUGH THE GREAT
BASIN...FOUR CORNERS...AND EVENTUALLY OUT INTO THE TX/OK
PANHANDLES BY MIDDAY WEDNESDAY. SOME TIMING DIFFERENCES EXIST ON
JUST HOW QUICKLY THE SFC COLD FRONT DROPS SOUTH...THUS IMPACTING
THE ONSET OF SNOW TIMING. THE GFS IS ABOUT 6 HOURS SLOWER WITH THE
FRONT COMPARED TO THE ECMWF. IN BOTH SCENARIOS...TUESDAY WILL BE
FOR THE MOST PART DRY OUTSIDE LIGHT SNOW CHANCES ACROSS
CARBON/CONVERSE COUNTIES. EXPECT THAT CLOUDS WILL BE ON THE
INCREASE DURING THE DAY ON TUESDAY. MOST OF THE IMPACTING WEATHER
WILL HOLD OFF UNTIL THE FRONT DEEPENS AND MOIST UPSLOPE
STRENGTHENS...WHICH WILL BE LATE TUESDAY NIGHT AND EARLY
WEDNESDAY. TIME HEIGHTS DURING THIS PERIOD SHOW A 6 TO 9 HOUR
PERIOD LATE TUE NT/WED MORNING WHERE DENDRITIC GROWTH WILL BE
MAXIMIZED. HAVE CONTINUED TO BOOST SNOW CHANCES ACROSS MUCH OF THE
REGION...DURING THIS PERIOD. MUCH OF THE AREA CAN EXPECT
ACCUMULATING SNOW FROM THIS SYSTEM...WITH THE HIGHEST AMOUNTS
CONFINED TO THE HIER TERRAIN AND SOUTHERNMOST COUNTIES. AS
MENTIONED EARLIER...DETERMINISTIC MODELS ARE STRUGGLING WITH THE
EVOLUTION FOR THURSDAY THROUGH EARLY NEXT WEEKEND. THE ECMWF IS
THE SLOWEST IN MOVING THE UPPER LOW OUT ONTO THE PLAINS...WHICH
WOULD PROLONG AND INCREASE SNOWFALL ACROSS THE AREA INTO THURSDAY.
THE GEM IS THE QUICKEST IN ENDING SNOWFALL ACROSS THE AREA BY
WEDNESDAY NIGHT. FOR NOW...HAVE KEPT CHANCE POPS GOING FOR BOTH
WEDNESDAY NIGHT AND THURSDAY UNTIL THE EVOLUTION BECOMES CLEARER.
STILL A WAYS OUT TO COMMIT TO SNOWFALL AMOUNTS...WOULD NOT BE
SURPRISED IF A HILITE WILL BE NECESSARY OVER SUBSEQUENT DAYS.
HAVE ENDED PRECIPITATION CHANCES FOR FRIDAY AND SATURDAY...AS
ENERGY SHOULD HAVE PUSHED OFF TO THE EAST BY THEN. THURSDAY AND
FRIDAY WILL BE THE COLDEST DAYS OF THE LONG TERM...AS COLD AIR
SPILLS IN BEHIND TUESDAY NTS/WEDNESDAYS SYSTEM. HIGH TEMPERATURES
WILL ONLY REACH THE TEENS WEST AND LOW TO MID 20S EAST.

&&

.AVIATION...
PASSING MID/HIGH-LEVEL CLOUDS WILL CONTINUE AT AREA TERMINALS TODAY.
CONDITIONS WILL REMAIN VFR THROUGH THE PERIOD.  AT LEAST THROUGH 19Z
THERE WILL BE AREAS OF MVFR CEILINGS OVER CARBON COUNTY...INCLUDING
THE AIRPORTS AT KSAA AND KRWL.  THE WESTERLY SURFACE WINDS WILL
BECOME QUITE STRONG IN AND AROUND THE MOUNTAINS LATER TODAY AND
OVERNIGHT...WITH GUSTS POSSIBLY EXCEEDING 50 KNOTS...ESPECIALLY NEAR
KARL AND KBRX.

&&

.FIRE WEATHER...MOSTLY DRY AND WINDY CONDITIONS WILL PREVAIL ACROSS
MUCH OF SOUTHEAST WYOMING THROUGH MONDAY NIGHT...WITH LESS WIND OVER
THE NEBRASKA PANHANDLE. WESTERLY WINDS IN WYOMING WILL BE STRONG AT
TIMES...GUSTING IN EXCESS OF 60 MPH NEAR THE CENTRAL AND SOUTHERN
LARAMIE RANGE AND IN THE NORTHERN FOOTHILLS OF THE SNOWY RANGE.
RELATIVE HUMIDITIES WILL REMAIN IN THE 30 TO 40 PERCENT RANGE IN
THIS AREA OF STRONGEST WINDS. MOUNTAIN SNOW SHOWERS ARE POSSIBLE IN
MOIST UPSLOPE FLOW DURING THIS TIME AS WELL. A WINTER STORM WILL
BRING A GOOD CHANCE FOR SNOW AND COLDER TEMPERATURES TUESDAY
AFTERNOON THROUGH LATE THURSDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 2 AM MONDAY TO 4 PM MONDAY FOR WYZ106-
     WYZ110-WYZ116-WYZ117.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION...HAHN
UPDATE...WEILAND
Hazardous weather outlook, Dec 20, 5:38 AM MST, 7 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
538 AM MST SUN DEC 20 2009

NEZ002-003-019>021-054-055-095-096-WYZ101>119-211245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
538 AM MST SUN DEC 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS OF 25 TO 35 MPH WILL GUST TO 45 MPH TODAY AND TONIGHT
ACROSS SOME AREAS ALONG AND WEST OF THE MOUNTAINS. IN FACT...A
HIGH WIND WATCH HAS BEEN POSTED FOR THE SOUTHERN LARAMIE RANGE AND
THE FAVORED WIND CORRIDOR BETWEEN ARLINGTON AND BORDEAUX LATE
TONIGHT THROUGH MONDAY. SUSTAINED WINDS MAY INCREASE ABOVE 40
MPH...AND WIND GUSTS MAY EXCEED 60 MPH IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH WILL CONTINUE FOR THE SOUTHERN LARAMIE RANGE AND
THE FAVORED WIND CORRIDOR BETWEEN ARLINGTON AND BORDEAUX DURING
THE DAY ON MONDAY.

A POTENT STORM SYSTEM WILL DRAG A STRONG COLD FRONT ACROSS
SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE LATE TUESDAY
AND TUESDAY NIGHT. SNOW WILL DEVELOP LATE TUESDAY AND INTENSIFY
TUESDAY NIGHT AND WEDNESDAY ACROSS THE AREA. MUCH OF THE AREA CAN
EXPECT ACCUMULATING SNOW FROM THIS SYSTEM...WITH GREATEST AMOUNTS
CONFINED TO THE MOUNTAINS AND SOUTHERNMOST COUNTIES. NORTH WINDS
WILL BECOME BREEZY BEHIND THE COLD FRONT FURTHER IMPACTING
CONDITIONS IN BLOWING AND DRIFTING SNOW. THESE HAZARDOUS CONDITIONS
MAY ADVERSELY IMPACT HOLIDAY TRAVEL TUESDAY NIGHT THROUGH
THURSDAY. STAY TUNED FOR FUTURE UPDATES ON THIS POTENTIALLY
IMPACTFUL STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 5:17 AM MSTHigh Wind WatchCYSAlbany, Carbon, Laramie, Platte8 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.